Liver Steatosis Ups New-Onset Diabetes After Transplantation

This article originally appeared here.
Share this content:
Liver Steatosis Ups New-Onset Diabetes After Transplantation
Liver Steatosis Ups New-Onset Diabetes After Transplantation

TUESDAY, Aug. 16, 2016 (HealthDay News) -- For liver transplant recipients, donor liver steatosis is associated with increased incidence of new-onset diabetes after transplantation (NODAT), according to a study published online Aug. 10 in the Journal of Diabetes Investigation.

Mengjuan Xue, from Fudan University in Shanghai, and colleagues conducted a retrospective analysis of 763 liver transplant recipients to examine whether donor liver steatosis increases the incidence of NODAT. They examined the cumulative incidence of NODAT at one, three, five, and 10 years after transplantation.

The researchers found that 40.5 percent of the donors had liver steatosis. The incidence of NODAT in the steatotic donor liver group was 42.1 percent at the end of follow-up, which was higher than in the non-steatotic donor liver group (P = 0.001). At one, three, five, and 10 years, the cumulative incidence of NODAT among all patients was 33, 43, 50, and 56 percent, respectively; at all time points the cumulative incidences of NODAT were higher in the steatotic donor liver group than the non-steatotic donor liver group (P = 0.003). Among liver transplant recipients, donor liver steatosis was an independent risk factor for NODAT after adjustment for other potential risk factors (hazard ratio, 1.774).

"Donor liver steatosis increases NODAT incidence among liver transplant recipients," the authors write.

Abstract
Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »